MAUDE Adverse Event Report: OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°

OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°
Model Number A22205C
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the high frequency resection electrode was burnt and charred.The event occurred during a transurethral resection of the prostrate.The procedure was delayed for about 45 minutes.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for inspection and the reported failure was not confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: incomplete resection led to residual tissue adhering and becoming charred.The event can be detected/prevented by following the instructions for use which state: chapter 2.5 general dangers, warnings and cautions warning risk of injury to the patient and/or the user the use of damaged equipment, equipment that does not function properly and/or equipment with illegible or missing markings may cause infection, toxic shock, electrical, mechanical and thermal injury and/or unintended nerve stimulation.Even products designed to be reused have a limited service life.A number of factors connected with handling and some reprocessing methods may lead to increased wear of the product.The service life can be markedly shortened.The product must be replaced if signs of wear become visible.¿ before each use, observe the instructions in the section ¿inspection¿ on page 31 and ¿maintenance¿ on page 50.¿ do not use damaged equipment, equipment that does not function properly and/or equipment with illegible or missing markings.¿ replace damaged equipment, equipment that does not function properly and/or equipment with illegible or missing markings.Chapter 6.1 safety information for use warning risk of injury to the patient and/or the user hf resectoscopes emit large amounts of energy.As a result the distal end of the endoscopic equipment becomes hot.There is a risk of: - thermal injury to the patient¿s tissue.- burns to the patient¿s or user¿s skin.- burns or thermal damage to surgical equipment (e.G., surgical drapes, plastic materials, etc.).¿ do not place the endoscopic equipment on the patient¿s skin, on flammable materials, or on heat-sensitive materials.Caution risk of injury to the patient if the output power is too low, the resection may be insufficient.¿ increase the output power to a level that is needed for sufficient resection.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction.Following field was update: g4.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ  75124
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
todd brill
801 west park drive
westborough, MA 01581
5082077661
MDR Report Key22984233
Report Number3007960282-2025-00142
Device Sequence Number21126474
Product Code GCP
UDI-Device Identifier14042761036709
UDI-Public14042761036709
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22205C
Device Lot Number1000068304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN VALLEYLAB GENERATOR FT10.
Patient SexUnknown